Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Pus-filled boils on scalp, itching, flaking skin. No dandruff. Used Cetrilak. What is the problem?

Hi , I am 22 male from India. Since past few weeks i have a scalp problem. It seems to be a case of mild scalp psoriasis . There are pus-filled boils on my scalp and itching. Skin gets a flaky and there are dry flakes. There is no dandruff though. I got it consulted . I took Augmentin - 625mg for 5-7 days. Used Cetrilak solution (5%) to wash my hair 3-4 times a week. The problem seems to go away for a week , but after a week same symptoms appear..pus-filled boils , dry flakes and itching. Its been happening for weeks now. What seems to be the problem ? What causes this ? Is this genetic or diet ? Could it be due to sugar levels ? Please guide. Thanks
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  1091
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

You must meet your dermatologist and under his/her guidance use sebowash shampoo/tar shampoo/ketoconazole shampoo. You may require antihistamines to control itching. You may need a steroid lotion for a few weeks.
If the problem is persistent you may require oral methotrexate.
There are multiple options available today to control psoriasis.
Don't feel disheartened. With proper guidance and care you would be absolutely fine. You may contact me for more personal advice.
You could be having any of the following: scalp psoriasis, scalp eczema and seborrheic dermatitis.
Cause is not known. Environmental factors in a genetically predisposed individual may cause it. Diet has no correlation neither sugar levels.
Hope this helps you
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor